Geriatric Toxicology Part 3 – Digoxin and CCBs

halos2Digoxin and Calcium Channel Blockers are both medications that can cause unstable bradycardias. Patients who overdose on them can present extremely ill-appearing, and require rapid intervention and stabilization. In this final geri-tox episode, Dr. May Yen talks about identifying and managing patients, particularly older adults, with these overdoses. Who needs digibind? How much insulin is used in high-dose insulin euglycemic therapy? What are some last ditch efforts for severe calcium channel blocker overdoses? We also drop some board review pearls. For example, those halos classically associated with cardiac glycosides such as digoxin seem to be much more prevalent on board exams than in real life. Comments or thoughts? Feel free to leave comments below, or connect on twitter @gempodcast.

This entry was posted in Medications and Adverse Drug Events, Toxicology. Bookmark the permalink.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s